Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the equation $ s^2+y^{2p} = \alpha^3$

Author: Imin Chen
Journal: Math. Comp. 77 (2008), 1223-1227
MSC (2000): Primary 11G05; Secondary 14G05
Published electronically: October 23, 2007
MathSciNet review: 2373199
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We describe a criterion for showing that the equation $ s^2+y^{2p} = \alpha^3$ has no non-trivial proper integer solutions for specific primes $ p > 7$. This equation is a special case of the generalized Fermat equation $ x^p + y^q + z^r = 0$. The criterion is based on the method of Galois representations and modular forms together with an idea of Kraus for eliminating modular forms for specific $ p$ in the final stage of the method (1998). The criterion can be computationally verified for primes $ 7<p < 10^7$ and $ p \not= 31$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11G05, 14G05

Retrieve articles in all journals with MSC (2000): 11G05, 14G05

Additional Information

Imin Chen
Affiliation: Department of Mathematics, Simon Fraser University, Burnaby, B.C., Canada V5A 1S6

Received by editor(s): October 13, 2004
Received by editor(s) in revised form: January 20, 2005
Published electronically: October 23, 2007
Additional Notes: This research was supported by NSERC
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society